Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Keppra (levetiracetam) for bipolar disorder? SLS

Posted by theo on August 14, 2005, at 10:15:29

In reply to Re: Keppra (levetiracetam) for bipolar disorder?, posted by SLS on August 13, 2005, at 12:35:00

Hello Scott!

I hope the Keppra works for you. I'm very close, after taking Keppra for a year and being off now for about 6 months, to starting it again. The only reason I stopped was the quest for something new and better.

I've tried Topamax, Lamictal and Keppra and it seemed to be the most user friendly for me as far as fast adjustment to dosing. Usually within a couple of days of dose increase you feel the change, and side effects (mainly muscle weakness, slight headache) diminish. I don't know how med sensitive you are but if you are going in 500mg increments, you might try going up in 250mg increments instead. You really have to fine tune this med. If you get angry, agressive for longer than 4 days, chances are you need to back down 250mg.

My pdoc doc started me this way: 250mg bedtime for 4 days, then add another 250mg morning. Then after 4 days add another 250mg bedtime, then 4 days another 250mg morning, etc.

Hopefully for convenience, twice daily dosing will work for you. I actually split my dosing three times daily for a while because my morning dose at 7:00am seemed to wear off about 3:00pm.

Once you increase the dose, are you on a twice daily schedule? Keep me posted on your progress with Keppra and I hope the withdrawal from Triliptal and Lamictal isn't to harsh.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:theo thread:538236
URL: http://www.dr-bob.org/babble/20050811/msgs/541472.html